MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/12 MM RIGHT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/12 MM RIGHT
Catalog Number 02.12.0212FR
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 30 june 2017 and includes: no torque limiting driver used in this case.On 21 july 2017 the (b)(4) performed a clinical evaluation based on the available pictures and commented as follows: radiologic images show the presence of a loosened insert fixation screw.This event may be caused by insufficient tightening torque but the real cause can't be determined.Immediate removal is strongly recommended.During revision surgery, visual inspection of articular surfaces can be performed in order to evaluate possible damages.No negative consequences should be expected for the insert fixation in absence of the safety screw.Batch review performed on 25 july 2017.Lot 150465: (b)(4) items manufactured and released on 08 september 2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of discomfort.The surgeon took x-rays which revealed loose screw.The surgeon swapped the poly.The surgery was completed successfully.X-rays are available.Explants are not available.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/12 MM RIGHT
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6740146
Report Number3005180920-2017-00404
Device Sequence Number10910275
Product Code JWH
UDI-Device Identifier07630030826184
UDI-Public07630030826184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number02.12.0212FR
Device Lot Number150465
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;